MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 22FR

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 22FR
Model Number 46221333
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This mdr is being submitted as part of a retrospective review of all 2016-2017 complaint files that rw mic is conducting.The complaint specialist determined a re-assessment of the mdr decision for this complaint was needed and that, this complaint.If a similar failure or malfunction were to occur with the same or similar device, could death, life threatening injury or life-threatening illness occur, an mdr should be filed.It was reported to richard wolf by the user facility that "electrode fell apart during surgery, loop broke lose on both sides.No patient injury." additional details: will the device be returned? yes (returned on (b)(4)).Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.Trend analysis: 1/11/17: similar issues, waiting investigation results.No action taken at this time.(b)(4).3/21/17: appears to be facility related, no action taken at this time.(b)(4).History: on 1/11/17, (b)(4), determined that this was non-reportable: no injury, to patient or staff.Backup device readily available for use.Minimal delay, minimal risk to patient.Procedure completed as scheduled.On 12/7/2020, (b)(4), determined that "if a similar failure or malfunction were to occur with the same or similar device, could death, life threatening injury or life-threatening illness occur?" yes an mdr should be filed.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.The results of the device evaluation: product appearance: used.First time repair.Test method: visual means.Probable root cause: user handling.Conclusion: high voltage could cause the loop to break if used without fluid.Complaint deemed not valid.Action required: replace with new.(b)(4).Warning! danger of burns! hf bipolar connection cables (14) with defective / brittle insulation can lead to burns.Danger for user and patient! broken electrical cables, no matter whether the insulation is damaged or not, can cause a light arc and thus may burn the user or patient, or start a fire.Do not use and do not repair a defective hf bipolar connection cable (14).Replace a defective cable.The connection cable (14) must not be modified under any circumstances.Use the hf bipolar connection cables (14) only at a maximum recurring peak voltage, up to 1000 vp.6.2.3 irrigation fluid: caution! irrigation fluid can be electrically conductive! depending on the application the user must select a suitable irrigation fluid.Depending on the hf application, use the following irrigation fluids: z bipolar application: '0.9% nacl solution (saline) z monopolar application (only if required): 'no (saline) nacl solution 'the irrigation fluid must have a low conductivity (e.G.Glycine, purisole).Caution! danger of elevated temperatures when working without irrigation fluid! injuries to the mucous membrane due to excessive temperatures endanger the patient.Activate the electrode only while it is immersed in irrigation fluid and under continuous irrigation.Note! to facilitate the evacuation of air bubbles generated mainly during bipolar tissue ablation (coagulation/vaporization), we recommend using sheaths with distally straight or oblique sheath ends.Caution! careful if hf output power is incorrectly selected! injuries to the patient as well as damage to the product are possible.The power should be set on the basis of the surgeon's experience and training with regard to the corresponding indication.Caution! careful if the hf voltage / power is set too high! danger of injury resulting from damage to the electrode insulation! damaged insulation can cause leakage currents.Thermal damage to the patient and / or user are possible.Replace electrode.Caution! thermal damage may be caused if the vaporization electrode is permanently activated! high levels of heat or distal wear to the electrode insulation may be the result.When using the vaporization electrode, the following should be observed: 'no permanent activation of the vaporization electrode 'activation and pause phases should be implemented in the same way as when using a cutting electrode 'the vaporization electrode should only be activated when in contact with large areas of tissue note! excessive power settings can cause clearly increased electrode wear.We recommend starting at a lower power setting to determine the optimum power setting.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 22FR
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key13239669
Report Number1418479-2022-00001
Device Sequence Number4555285
Product Code FAS
UDI-Device Identifier04055207048870
UDI-Public04055207048870
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K060720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number46221333
Device Catalogue Number4622.1333
Device Lot Number51005314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN/NOT GIVEN
Patient SexUnknown